Ok, this is my first blog and I’m sorry if its rubbish but bear with me!!
So, I am 3 days away from starting Chemotherapy and still it doesn’t feel real, or like it is happening to me. I am writing this and its almost like i’m writing about another person.
Anyway, to some technical information, on Wednesday I will be starting 3 different drugs and they all have their side effects. The first drug is a Biological Therapy. And believe it or not I am lucky to have it as it had to be applied for as its not readily available on the NHS. ( All part of the postcode lottery) Its called Bevacizumab, is given by IV and is known as a monoclonal antibody, it is also called a targeted therapy because they are designed to target cancer cells. The main side effects are sickness, tiredness, headaches, mouth ulcers and loss of appetite. The second drug is called Capecitabine, its given in tablet form. The main side effects are nausea, vomiting, mouth ulcers, taste changes, tiredness, joint pain, skin changes (whereby the soles of my feet and palms of my hands may become dry and itchy). The last drug is called Oxaliplatin this is given by IV. The main side effects is feeling of numbness or tingling in hands and feet. This can be triggered by anything cold. So I have to be careful putting my hands in the fridge and wear gloves. There goes any ice skating…lol Other side effects include risk of infection, bruising, nausea, vomiting and laryngeal spasms (which can be made worse with cold temperatures) so I will need to avoid cold drinks and ice cubes fro a few days after treatment.
Its tennis time…so come on Andy!!